# SDR CA110323001

- Difficulty date: March 22, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Engine: Pwa PT6A112
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Stage of operation: NR
- How discovered: O
- Nature of condition: A
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE SENT FOR OVERHAUL AFTER OPERATOR REPORTED FLAMES OUT OF EXHAUST DURING FLIGHT.  BELIEVES THAT THE ENG INTERNAL FAILURE HAPPENED WHEN ONE OF THE COMPRESSOR TURBINE BLADES, PN 302340, FAILED AS A RESULT OF A POSSIBLE FATIGUE CRACK.  THE SUBSEQUENT INTERNAL DAMAGE TO THE ENG WAS IMMEDIATE & CATASTROPHIC, CAUSING A CASCADE EFFECT WHICH SEIZED THE COMPRESSOR BALANCING ASSEMBLY DUE TO IMBALANCE CREATED WHEN THE CT BLADE BROKE.  ENGINEERING INVESTIGATION REPORT EIR PT6A 2011-033.
